| Model Number |
PNG230 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Purulent Discharge (1812); Skin Infection (4544); Swelling/ Edema (4577)
| Date of Event |
10/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
This is 2 of 2 reports.Other mfg report no.: 1121308-2022-00019.A facility reported that a (b)(6) male patient with (png130) neuragen nerve guide had tissue post infection.It was noted that the patient had redness, swelling and purulent drainage of the hand.No culture was taken however, the infection was treated with oral antibiotics and wound care.Medical notes: "a (b)(6) male came to the clinic on (b)(6) 2021, requesting to be seen due to concerns for infection to his hand.He is 5 weeks out from zone 2 fds/fdp repair to right index, middle and ring finger.He has been working with therapy.He reports concerns for redness, swelling and purulent drainage.He occasionally notices a malodor.He was seen by the hand surgery pa and given 1 week prescription for clindamycin.Pain is actual and suspected with numeric pain score of 4.On the examination of right hand, skin surrounding surgical scar is pink/erythematous.There is open wound underlying the ring finger proximal phalanx approximately 2 x 2 cm which has a small area of necrotic tissue centrally.There is some slough surrounding this but no frank purulence.No malodor nor fluctuance.No tenderness however patient is numb distal to the zone of injury due to digital nerve lacerations.No tenderness tracking into palm.Patient gently range his digits without pain.He is stiff consistent with is postoperative status although flexor tendons do fire.Digits are pink warm and well-perfused." images: 3 views of right hand obtained with no evidence of fracture and no osteomyelitic changes.Patients medications: aspirin 81 mg oral capsule, 1 tab, po, daily.
Additional Manufacturer Narrative
The neuragen nerve guide was not returned however retained samples were evaluated.Dhr review: no nonconformance or capa has been issued related to this subassembly lot.The manufacturing process of fg lot 4416572 ran as expected and no assignable causes associated to the manufacturing process which could contribute and/or be related to the reported incident were identified.Failure analysis: visual inspection was performed to eight (8) retain samples of finished goods lot 4416572.No anomaly was observed: package (dispenser box), sealing area, and product appearance were in good condition.Integra's scientific affairs evaluation: "neura gen was not used at the site of infection in the palmar aspect of the ring finger, that nerve had been repaired by primary suture.Report says that two neuragen conduits were used to repair radial digital nerves of the index and middle finger (very likely these were the median digital nerves).Conclusion: conduits not involved at site of infection in the ring finger.Therefore conduits not a cause of the infection.".
Event or Problem Description
N/a.